| Catalog Number |
0112780 |
| Medical Device Problem Codes |
Defective Device (2588); Patient Device Interaction Problem (4001)
| Health Effect - Clinical Code |
Hernia (2240)
| Date of Event |
05/18/2012
Type of Reportable Event
Serious Injury
Event or Problem Description
Per additional information provided: on (b)(6) 2009: patient was diagnosed with large left inguinal hernia, lipoma of the cord thereby underwent open repair with the implant of three perfix plug mesh (device #1, device #2, device #3).Per operative notes, ¿three perfix plug mesh and patch was placed and sutured.¿ on (b)(6) 2012: patient was diagnosed with massive recurrent left inguinal hernia thereby underwent open repair with the explant of perfix plug mesh and implant of proloop mesh.Per operative notes, ¿previously placed mesh was dissected.A proloop mesh was placed and sutured.¿ on (b)(6) 2012: patient was diagnosed with left scrotal exploration; scrotal hematoma thereby underwent open repair.On (b)(6) 2013: patient was diagnosed with right inguinal hernia thereby underwent open repair with the implant of two perfix plug mesh (device #4, device #5).Per operative notes, ¿two extra large perfix plug mesh (device #4, device #5) was placed and sutured.¿.
Additional Manufacturer Narrative
Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jun-2009) is considered to be a best estimate.This emdr represents the bard/davol perfix plug mesh (device #3).Supplemental emdrs and emdrs were submitted to represent two bard/davol mesh - perfix plug mesh (device #1) and (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.